Geometric aspects of noncyclic quantum evolutions

Pati, Arun Kumar (1995) Geometric aspects of noncyclic quantum evolutions Physical Review A, 52 (4). pp. 2576-2584. ISSN 1050-2947

Full text not available from this repository.

Official URL:

Related URL:


The geometric phase is defined for any arbitrary quantum evolution using a "reference section" of the bundle covering the curve in the projective Hilbert space. A canonical one-form is defined whose line integral gives the desired geometric phase. It is manifestly gauge, phase, and reparametrization invariant for all quantum evolutions. A simple proof of the vanishing nature of the geometric phase along the geodesic is given. Also, an elementary proof of the nonadditive nature of the geometric phase is given. In the limit of cyclic evolution of a pure quantum state, this phase reduces to the Aharonov and Anandan phase, precisely. It is observed that in addition to the geometric phase, other geometric structures exist, such as the "length" and "distance" during any arbitrary quantum evolution. The relations among all of these geometric quantities are pointed out. Finally, two simple examples are studied to illustrate the ideas introduced in this paper.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:104428
Deposited On:09 Mar 2018 11:37
Last Modified:09 Mar 2018 11:37

Repository Staff Only: item control page